Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Apr 12, 2023, 11:34 PM EDT for Franklin County, Gulf County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2023, 11:34 PM EDT (03:34 UTC)
- Expired
- Apr 13, 2023, 4:58 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Franklin County, FL, Gulf County, FL
The radar
The Tallahassee radar (KTLH), 90 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.6 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS72 KTAE 130334 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1134 PM EDT Wed Apr 12 2023 FLZ114-115-131000- /O.NEW.KTAE.WI.Y.0005.230413T0334Z-230413T1000Z/ Coastal Gulf-Coastal Franklin- Including the cities of Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, and High Bluff 1134 PM EDT Wed Apr 12 2023 /1034 PM CDT Wed Apr 12 2023/ ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT /5 AM CDT/ THURSDAY... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Coastal Gulf and Coastal Franklin Counties. * WHEN...Until 6 AM EDT /5 AM CDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong east winds will be strongest along the coast of Franklin County, including the Big Bend Scenic Byway, and over coastal Gulf County south of Port Saint Joe. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible.Use extra caution when driving, especially if operating a high profilevehicle. Secure outdoor objects. && $$
1 follow-up statement
852 WWUS72 KTAE 130858 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 458 AM EDT Thu Apr 13 2023 FLZ114-115-131000- /O.CAN.KTAE.WI.Y.0005.000000T0000Z-230413T1000Z/ Coastal Gulf-Coastal Franklin- Including the cities of Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, and High Bluff 458 AM EDT Thu Apr 13 2023 /358 AM CDT Thu Apr 13 2023/ ...WIND ADVISORY IS CANCELLED... Winds have fallen below 40 mph. Gusts up to 25 to 30 mph will be possible through mid morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Apr 12, 8:53 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 12, 8:53 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
853 PM EDT Wed Apr 12 2023
...New UPDATE...
.UPDATE...
Issued at 843 PM EDT Wed Apr 12 2023
The current forecast remains on track. No updates are planned for
this period.
&&
.NEAR TERM...
(Through Thursday)
Issued at 250 PM EDT Wed Apr 12 2023
Rather complex set-up will evolve overnight as low pressure over the
north-central Gulf of Mexico lifts northward overnight. Warm front
stretch east-southeast of the main low will lift northward as well,
reaching the coast during the pre-dawn hours. Ahead of the warm
front, an area of stratiform rain will spread across the area late
this afternoon into the evening hours. May see this area diminish by
mid-evening before additional showers develop offshore and begin
pushing northward closer to midnight.
After midnight, expect to see the surface low approach the central
Gulf Coast, with the associated warm front approaching the Panhandle
Coast. There will be some overlap between the favorable low-level
shear along and just north of the warm front and the favorable
instability south of the front as it pushes onshore, which may
support some rotating storms during the predawn and early morning
hours along the Panhandle coast. Thus, there is a marginal tornado
threat during this period. As the day progresses, and the warm front
pushes quickly inland, the low-level shear diminishes, but the
instability and deep-layer shear will remain supportive of isolated
severe storms, with damaging winds becoming the primary threat as
bands of convection develop through the day.
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 250 PM EDT Wed Apr 12 2023
The area of low pressure will continue to lift northeastward
across central and northern Alabama and Georgia. We'll start
Thursday evening off with residual bands of showers moving off to
the northwest. As we move to the back side of the low pressure
system, we'll see a few more isolated showers come in from the
west late Thursday night and continuing into Friday, mostly along
and north of I-10.
Otherwise, low temperatures will be in the upper 50s to middle 60s
with highs in the upper 70s to lower 80s.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 250 PM EDT Wed Apr 12 2023
We don't have much of a break between systems as another trough
swings across the Great Lakes, bringing a cold front into our area
Saturday night into Sunday. Right now, it appears to be a line of
showers with some embedded thunder. Severe weather odds appear
minimal as shear will be lacking and the upper-level support will
be well off to our north. We'll see a cool down behind the front
with highs falling from the 80s over the weekend back to the 70s
on Monday. Likewise, lows will be in the 60s Saturday night with
40s and 50s by Sunday and Monday nights. This brief chill will be
short-lived as highs return to the lower to middle 80s on Tuesday.
&&
.AVIATION...
(00Z TAFS)
Issued at 718 PM EDT Wed Apr 12 2023
Winds will pick up over the evening and into tomorrow, starting
easterly by 00Z, April 13, and shifting to southerly by 00Z,
April 14. Chance of lowest visibility will arrive by 12-13Z and
most conditions tomorrow will be MVFR due to low cloud ceilings of
less than 3000ft. MVFR restrictions are expected to occur at KDHN,
KTLH, and KECP by 03Z and occur at KABY and KVLD as early as 10Z.
TSRA chances are likely for most of Thursday with notable shifts
in wind direction and wind gusts of 20-25kts for all terminals.
Conditions are not expected to improve for all terminals until
00Z, April 14.
&&
.MARINE...
Issued at 250 PM EDT Wed Apr 12 2023
An area of low pressure will move ashore along the central Gulf
Coast tonight, bringing strong winds, building seas, and
widespread showers with a few thunderstorms. Some thunderstorms
could produce gusty winds and waterspouts. A tightening pressure
gradient will allow for winds to increase tonight with gale force
gusts to near 40 knots likely in the western offshore waters. An
occasional gust to gale force is possible near shore as well. Seas
will be about 6 to 10 feet, occasionally higher. Winds and seas
will quickly subside through the day Thursday with winds generally
remaining light and southerly through the weekend. A cold front
will move through the area Sunday, bringing a shift in winds out
of the north as well as an uptick in winds to cautionary levels
early next week.
&&
.FIRE WEATHER...
Issued at 250 PM EDT Wed Apr 12 2023
Deep moisture will return overnight as low pressure lifts north into
the region from the Gulf. Scattered to numerous showers and
thunderstorms are expected tonight through Thursday. Dispersions
will be lower on Thursday for most of the region. However, high
dispersions will still be possible by mid-afternoon south of I-10
where the sun may return along with strong transport winds.
High dispersion values will be more widespread on Friday.
&&
.HYDROLOGY...
Issued at 250 PM EDT Wed Apr 12 2023
Overall, rainfall totals have decreased slightly with this
forecast package. Still looking at up to an inch widespread.
There's some potential that parts of our area finds itself in the
dry slot of this system, which would significantly undercut
rainfall totals more. On the other hand, there could be some bands
of rain that train over the same areas that could produce locally
a few inches of rain. But confidence in the higher totals is
rather low, both in amount and space. If heavier bands do set up,
then some nuisance flooding or perhaps very localized flash
flooding could occur. For that reason, WPC maintains the marginal
risk for excessive rainfall (level 1 of 5) for much of the area.
Regardless, our rivers are in good shape, and we don't anticipate
any riverine concerns from this rainfall.
By this weekend, some showers and storms return to our area along
a cold front. This system will be transient enough to keep
rainfall totals light. Thus, no flood concerns are expected this
weekend either.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 63 81 63 / 30 70 70 30
Panama City 77 63 77 66 / 60 70 60 30
Dothan 77 60 76 60 / 30 70 80 30
Albany 78 60 77 61 / 10 70 80 50
Valdosta 78 62 79 62 / 10 60 70 40
Cross City 80 63 83 64 / 30 60 70 40
Apalachicola 74 66 76 68 / 60 80 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for FLZ108-112-
114-115.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 AM EDT /7 AM CDT/ Thursday for
GMZ730-750-752-755-765-775.
Gale Warning until 1 AM CDT Thursday for GMZ770-772.
Small Craft Advisory from 1 AM to 7 AM CDT Thursday for GMZ770-
772.
&&
NEAR TERM...Camp
SHORT TERM...Young
LONG TERM....Young
AVIATION...Bunker
MARINE...Young
FIRE WEATHER...Camp
HYDROLOGY...YoungIn the hours before
Local storm report, Apr 12, 11:27 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 PM EDT WED APR 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM NON-TSTM WND GST 3 SSW EASTPOINT 29.71N 84.89W
04/12/2023 M45 MPH GMZ755 FL MESONET
45 MPH GUST AT THE ST. GEORGE ISLAND BRIDGE.
COURTESY WEATHERSTEM.
1020 PM NON-TSTM WND GST 4 ENE ALLIGATOR POINT 29.92N 84.33W
04/12/2023 M40 MPH FRANKLIN FL MESONET
40 MPH GUST AT THE BALD POINT WEATHERFLOW
SITE.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:51 AM EDT | Special Marine Warning | TAE | 54 min | |
| Apr 13, 5:29 AM EDT | Special Marine Warning | TAE | 46 min | |
| Apr 13, 5:53 AM EDT | Special Marine Warning | TAE | 67 min | |
| Apr 13, 7:08 AM EDT | Special Weather Statement | TAE | Bay | 52 min |
| Apr 13, 7:23 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 33 min |
| Apr 13, 8:07 AM EDT | Wind Advisory | TAE | Bay, Holmes, Walton, Washington | 6 hr |
| Apr 13, 8:10 AM EDT | Special Marine Warning | TAE | 50 min | |
| Apr 13, 8:26 AM EDT | Special Weather Statement | TAE | Liberty | 49 min |
| Apr 13, 8:38 AM EDT | Tornado Warning | TAE | Franklin, Wakulla | 52 min |
| Apr 13, 9:17 AM EDT | Special Weather Statement | TAE | Liberty | 43 min |
| Apr 13, 9:58 AM EDT | Special Marine Warning | TAE | 62 min | |
| Apr 13, 11:05 AM EDT | Special Marine Warning | TAE | 55 min | |
| Apr 13, 12:04 PM EDT | Special Weather Statement | TAE | Dixie, Taylor | 56 min |
| Apr 13, 12:53 PM EDT | Special Weather Statement | TAE | Gilchrist | 52 min |
| Apr 13, 2:00 PM EDT | Small Craft Advisory | TAE | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.